Alert archive / California / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 1, NWS Eureka, CA

August 7, 2006Trinity County, California

NWS Eureka, CA issued this severe thunderstorm warning at Aug 7, 2006, 12:59 PM PDT for Trinity County, California. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2006, 12:59 PM PDT (19:59 UTC)
Expired
Aug 7, 2006, 1:45 PM PDT
In force
46 min
Issued by
NWS Eureka, CA
Area
Counties, with a storm outline in the text

County Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 99 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-730 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KEKA 072000
SVREKA
CAC105-072045-
/O.NEW.KEKA.SV.W.0001.060807T1959Z-060807T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EUREKA CA
1259 PM PDT MON AUG 7 2006

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA

* UNTIL 145 PM PDT

* AT 1255 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES SOUTHEAST OF PEANUT...OR ABOUT 7 MILES
  WEST OF YOLLA BOLLY DISTRICT RANGER STATION...AND MOVING NORTHWEST 
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4023 12308 4039 12300 4054 12312 4046 12337

$$
BURGER
2 follow-up statements
000 
WWUS56 KEKA 072026
SVSEKA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
124 PM PDT MON AUG 7 2006

CAC105-072045-
/O.CON.KEKA.SV.W.0001.000000T0000Z-060807T2045Z/
TRINITY CA-
124 PM PDT MON AUG 7 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM PDT FOR
CENTRAL TRINITY COUNTY...

AT 118 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED JUST SOUTH OF PEANUT...OR ABOUT 15 MILES SOUTH 
OF HAYFORK...MOVING NORTHWEST AT 10 MPH. 

THE STORM WILL IMPACT HIGHWAY 36 AND PEANUT WITHIN THE NEXT 15 MINUTES.


LAT...LON 4023 12308 4039 12300 4054 12312 4046 12337

$$
BURGER
000 
WWUS56 KEKA 072045
SVSEKA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
144 PM PDT MON AUG 7 2006

CAC105-072054-
/O.EXP.KEKA.SV.W.0001.000000T0000Z-060807T2045Z/
TRINITY CA-
144 PM PDT MON AUG 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TRINITY COUNTY
WILL BE ALLOWED TO EXPIRE AT 145 PM PDT...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED BELOW
SEVERE LIMITS.  SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED IN
THE PEANUT AREA...HOWEVER...FOR THE NEXT 30 MINUTES.

LAT...LON 4023 12308 4039 12300 4054 12312 4046 12337

$$

BURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 5:30 AM PDT, 7 hours 29 minutes earlier.

Area forecast discussion, Aug 7, 5:30 AM PDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
530 AM PDT MON AUG 7 2006

.SYNOPSIS...AN UPPER LEVEL LOW SOUTHWEST OF PT ARENA WILL MOVE
OVER NORTHWEST CALIFORNIA TODAY...AND THEN SLOWLY EXIT TO THE
NORTHEAST INTO OREGON TONIGHT. THIS UPPER LEVEL LOW WILL BRING A
THREAT OF THUNDERSTORMS...MAINLY TO INTERIOR PORTIONS OF NORTHWEST
CALIFORNIA TODAY THROUGH THIS EVENING. A DEEP MARINE LAYER WILL
CONTINUE TO PUSH TOWARDS THE COAST TODAY THROUGH TUESDAY MORNING.

&&

.DISCUSSION...THUNDERSTORMS DEVELOP OVER TRINITY AND SISKIYOU
COUNTIES FOR THE SECOND DAY IN A ROW YESTERDAY. STORMS MOVED
INTO OR DEVELOPED OVER DEL NORTH COUNTY AND OVER THE COASTAL
WATERS SUNDAY AFTERNOON AND EVENING. CONVECTION TODAY WILL BE
SIMILAR...PERHAPS STRONGER ACROSS TRINITY COUNTY...AS AN UPPER LOW
SOUTHWEST OF PT ARENA...TRACKS NORTHEASTWARD RIGHT OVER THE AREA
THIS AFTERNOON. LARGE HAIL AND LOCALLY HEAVY RAIN IS THE MAIN
CONCERN AT THIS POINT. WITH 700-500MB SOUTHEAST-EAST FLOW...AN
ISOLATED TSTM OVER THE COAST AND OVER THE COASTAL WATERS IS
DEFINITELY IN THE CARDS. WE MIGHT STILL SEE SOME LIGHTNING
ON THE BACKSIDE OF THE COLD CORE TONIGHT...THOUGH 500MB
TEMPERATURES ARE ONLY FORECASTED TO DIP TO -16C.

EXPECT GOOD WARMING...AND INCREASING STABILITY...ON TUE AS AN
UPPER RIDGE BUILDS AND DRY WEST TO SOUTHWEST FLOW ALOFT DEVELOPS.
WARMING TREND WILL CONTINUE INTO WED AS LO LVL NORTHERLY FLOW
INCREASES ALONG THE COAST. THE WARMING TREND WILL CEASE ON THU AS
ANOTHER UPPER TROUGH DEVELOPS OFFSHORE THE COAST. THIS TROUGH WILL
MOST LIKELY LINGER OVER OR JUST OFFSHORE THE COAST FOR SEVERAL
DAYS...FOR PERHAPS MORE CONVECTION OPPORTUNITIES THU AND AGAIN
ON SAT AND SUN. FOR NOW...WE WILL KEEP JUST A SLIGHT CHANCE OF TSTMS
OVER THE ALPS IN TRINITY COUNTY ON THURSDAY. THE SOUTHWEST FLOW
AHEAD OF THE TROUGH MIGHT BE TOO STRONG/DRY FOR TSTMS. ACTIVITY
MAY END UP FIRING UP NORTH AND NORTHEAST OF THE ALPS. EASTERLY
700-500MB FLOW SATURDAY THROUGH SUNDAY LOOKS SLIGHTLY BETTER FOR
CONVECTION. GFS HAS BEEN INCONSISTENT BEYOND FRI. FOR NOW...WE WILL
KEEP THE FORECASTS AS IS...DRY WITH NO CHANCE OF TSTMS. =DJB

&&

.AVIATION... UPPER LEVEL LOW PRESSURE SYSTEM WEST OF THE SFO BAY
AREA WILL MOVE THROUGH NORTHWEST CALIFORNIA TODAY AND TONIGHT. IT
WILL BRING A THREAT OF THUNDERSTORMS ACROSS MUCH OF THE INTERIOR.
FLIGHT CONDITIONS WILL BE AFFECTED BY THUNDERSTORMS...MAKING FOR
TURBULENT CONDITIONS ALONG WITH POSSIBLE HAIL AND GUSTY WINDS IN THE
VICINITY OF CONVECTIVE CELLS. THUNDERSTORMS ARE ALSO POSSIBLE ALONG
THE NORTH COAST THIS AFTERNOON. OTHERWISE...STRATUS WILL CONTINUE TO
AFFECT COASTAL AIRPORTS AS ONSHORE GRADIENTS REMAIN STRONG. EL

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Aug 7, 8:59 AM PDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
859 AM PDT MON AUG 7 2006

CAZ003-004-081600-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
859 AM PDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

LARGE HAIL...GUSTY WINDS...HEAVY RAINFALL AND DANGEROUS LIGHTNING
ARE EXPECTED ACROSS THE MOUNTAINS OF INTERIOR NORTHWEST CALIFORNIA
THIS AFTERNOON AND TONIGHT.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED
TRINITY...EASTERN DEL NORTE AND NORTHEASTERN HUMBOLDT COUNTIES IN
A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

CONDITIONS IN THE ATMOSPHERE ARE FAVORABLE FOR HIGH-BASED
THUNDERSTORMS AND LARGE HAIL...GUSTY DOWNDRAFTS...ALONG WITH VERY
HEAVY RAINFALL TODAY AND TONIGHT. THE PRIMARY FOCUS FOR CONVECTION
WILL BE ALONG THE TRINITY ALPS...SOUTH FORK RANGE AND WESTERN
SISKIYOUS. SPOTTERS SHOULD BE ON THE LOOKOUT FOR RAPIDLY CHANGING
WEATHER CONDITIONS AS INDIVIDUAL CELLS MOVE OFF THE RIDGE TOPS AND
INTO THE VALLEYS.

MJV

Nearby

Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.